Aa
A
A
Close
Avatar universal
Gnawing Feeling in Stomach
I am pretty certain that this terrible feeling in my stomach is not related to time a day or dosage of Prevacid. It is not a reflux/gerd situation.  I have no other complaints or ill feelings.

It starts about an hour after taking my synthroid pill and is beginning to stay with me most of the day.  Usually it is better after lunch but reoccured that night. This has only started 6 months after TT and  beginning 137 mcg Synthroid
so not certain Synthoid can be blamed.

Anyone else experienced stomach troubles unlike reflux or gerd?
Cancel
7 Answers
7 Answers
Page 1 of 1
Avatar universal
Get your TSH, FT4, FT3 levels checked and post them here. You could be on too much Synthroid or not enough. I got the strange stomach pains with too much Cytomel, so I backed off from 10 to 5, and now I'm fine. When my levels were low, I had the bad stomach bloating/constipation.  

Also, are you sure it's not about what you're eating. People with thyroid disease can also have celiac disease or a mild wheat intolerance. Maybe try avoiding certain foods for a few days such as gluten/wheat, and then dairy and see if that helps.

:) Tamra
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
793305 tn?1303671818
this happens with several of us that are on synthetics...eating a high protein breakfast helps me to get thru the morning.  If I eat something like cereal, within an hour a just feel like my stomach is crawling...If I eat anything with soy in it...it gets worse.
Comment
Cancel
793305 tn?1303671818
Comment
Comment
Submit Comment
Avatar universal
I seem to be fine when getting up.  Instantly take the Synthyroid and a cup of instant coffee or tea (it does not matter) and about an hour later it starts.

At that time I have breakfast which is always an omelete of egg beaters, deli ham and fat free cheese
(not suppose to be having fiber or calcium for 4 hrs after taking the pill)
Usually after lunch I feel better but am not really ever without the empy, gnawing feeling.

I have started taking 15 units of Prevacid mid afternoon and again at bed time to see if that helps.  However the Prevacid is for Gerd and reflux- neither of which I am experiencing  increased problems from.  

I just had my blood done two weeks ago.  Doctor was satisfied and would prefer not to make any changes before I go for my yearly injections and whole body scan.  That will not happen until after the holidays.

FREE T4 was  1.3,  
  TSH  0.27,
Free T3 2.9
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My instructions are to completely avoid soy products.  I am not suppose to have fiber for 4 hours after med so stick with omelete of egg beaters, fat free cheese and deli ham. Not sure what could be high protein, no fiber at this time.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You should be taking the thyroid meds with a full glass of water, no coffee or tea for an hour. Also, try to avoid as much sugar as possible. People like us don't do well with lots of sugar. I crash when I consume any sugar.

I don't know your FT3 reference ranges. Could your FT3 be too high? I get stomach aches when mine is too high. Embarrassing question, but are you constipated? If so, then, that could be causing it. Caffeine could be causing it. I suggest going to a Gastro doc.

:) Tamra
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am also a long time Weight Watcher member so alot of sugar is not in my diet especially first thing in the morning.
Constipation is not a large problem with me.....maybe now and then.  But this stomach thing is every day.

At 10:30 today I have a chest CT and can't eat until afterwards.  Maybe I will save my pill until afterwards also. Might be a good opportunity to see what my stomach does.
Here are the readings and ranges.

:  Free t4   H 1.3    (0.6-1.2)
   Free T3     2.9      (2.4-4.2)
   TSH        L 0.27  (0.34-4.82)

Lab considered T4 high and TSH low.  But the Endo said they were right where she wanted them.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am still investigating why I am experiencing stomach area distress after taking my Synthroid med each morning.  For 6 months I took 137 mcg without a problem.  The last two months this extreme gnawing feeling in my stomach area has begun.  The drug store confirms that there is not a difference in the pills they are using.  Now I am trying to learn about fillers and if they can cause a problem if the pills were supplied by different producers.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar universal
Blank
Sisters, OR
Avatar universal
Blank
MI
649848 tn?1424570775
Blank
FL
1756321 tn?1377771734
Blank
Queensland, Australia
Avatar universal
Blank
657231 tn?1453836403
Blank
Northern, NJ